Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Anyone had success on Effexor XR? Bridget

Posted by zinya on July 11, 2003, at 12:04:14

In reply to Re: Anyone had success on Effexor XR? , posted by Bridget on July 11, 2003, at 9:42:57

hi Bridget,
welcome!

Well, the most important thing to learn early on here is that this drug (and all anti-deps, it seems) affects each of us very uniquely. The same Effexor makes one person sleepy, the next person insomniac, makes one gain weight, the next one lose weight, etc etc...

My first reaction to what you're saying -- but just for me and someone else might say differently -- would be that it would be best to stay at one level until you sense that side effects have eased up before moving on to the next level. That's what I've done at least. But i had already had bad side effects over the years with several other anti-deps and i just didn't want this time to wind up having to quit cuz i again couldn't tolerate side effects. So i even started twice as slowly as my md. recommended (even though he knew of my sensitivities but since he hadn't even warned me of side effects with Effexor and it was only this website that made me realize what could develop that i decided to go twice as slow. I've been dividing capsules in half, etc. so I started at 19, then 37.5, then 56 mg and now I'm at 75. It's a bit frustrating to wait longer to see results but to me it's worth not having a side effect hit me with such a bang that i can't tolerate it -- But then my body has proven to be ULTRA sensitive to these things. If your symptoms are really mild and tolerable, then maybe this wouldn't be relevant for you.

But if you have a doctor who'll respond if you called up and just told him what symptoms you're still having and should you stay longer at the 37.5 first, i might do that. Is your doc an internist? or a shrink (p-doc is the term many use here).

For me, each time i go to a new level, i have some days of renewed side effects - sometimes mostly on days 2 and 3 at the new level is when it's most pronounced. Inordinate sweating or dizziness so far are the most recurrent ones. Sleepiness/unusual fatigue has also happened although my chronic problem along with what seems to be depression has been virtually zero energy -- an adrenal system problem that Effexor is supposed to start dealing with by the time we get to 150 mg levels. So i'm still feeling very low energy that only varies more or less, if that's what you mean by 'tiredness'.

I too have vastly reduced appetite, but curiously my weight is not dropping as it would normally when eating this amount. I drink lots more water than i was before starting Effexor.

The only time I had nausea, fortunately, was the very first dose, at 19 mg, for the first day or two and it was fairly mild. It was intense nausea and headaches that made me have to quit some of the previous anti-deps I had tried.

That's my two cents' worth.
zinya


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:zinya thread:13781
URL: http://www.dr-bob.org/babble/20030708/msgs/240874.html